Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

The mixed Hodge structure of the complement to an arbitrary arrangement of affine complex hyperplanes is pure


Author: B. Z. Shapiro
Journal: Proc. Amer. Math. Soc. 117 (1993), 931-933
MSC: Primary 32S35; Secondary 52B30
MathSciNet review: 1131042
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider an affine algebraic variety $ \mathcal{M} = {{\mathbf{C}}^n}\backslash \bigcup\nolimits_{i = 0}^k {{L_i}} $, where $ {L_i}$ are affine complex hyperplanes. We show that the mixed Hodge structure of $ \mathcal{M}$ is similar to that of the complex torus $ {{\mathbf{C}}^{\ast}} \times \cdots \times {{\mathbf{C}}^{\ast}}$, i.e., any element in $ {H^{\ast}}(\mathcal{M},{\mathbf{C}})$ has the Hodge type $ (i,i)$. This is another example of the similarity of the properties of complements to arrangements and affine toric varieties.


References [Enhancements On Off] (What's this?)

  • [B] Egbert Brieskorn, Sur les groupes de tresses [d’après V. I. Arnol′d], Séminaire Bourbaki, 24ème année (1971/1972), Exp. No. 401, Springer, Berlin, 1973, pp. 21–44. Lecture Notes in Math., Vol. 317 (French). MR 0422674 (54 #10660)
  • [D] Pierre Deligne, Théorie de Hodge. II, Inst. Hautes Études Sci. Publ. Math. 40 (1971), 5–57 (French). MR 0498551 (58 #16653a)
  • [Du] Alan H. Durfee, A naive guide to mixed Hodge theory, Singularities, Part 1 (Arcata, Calif., 1981) Proc. Sympos. Pure Math., vol. 40, Amer. Math. Soc., Providence, RI, 1983, pp. 313–320. MR 713069 (85b:32044)
  • [GS] Phillip Griffiths and Wilfried Schmid, Recent developments in Hodge theory: a discussion of techniques and results, Discrete subgroups of Lie groups and applicatons to moduli (Internat. Colloq., Bombay, 1973), Oxford Univ. Press, Bombay, 1975, pp. 31–127. MR 0419850 (54 #7868)
  • [MSh] Yu. I. Manin and V. V. Schechtman, Arrangements of hyperplanes, higher braid groups and higher Bruhat orders, Algebraic number theory, Adv. Stud. Pure Math., vol. 17, Academic Press, Boston, MA, 1989, pp. 289–308. MR 1097620 (91m:32042)
  • [O] Peter Orlik, Introduction to arrangements, CBMS Regional Conference Series in Mathematics, vol. 72, Published for the Conference Board of the Mathematical Sciences, Washington, DC, 1989. MR 1006880 (90i:32018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32S35, 52B30

Retrieve articles in all journals with MSC: 32S35, 52B30


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1993-1131042-5
PII: S 0002-9939(1993)1131042-5
Keywords: Arrangements of hyperplanes, mixed Hodge structure
Article copyright: © Copyright 1993 American Mathematical Society